MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CFF71, 12X150 KII FIOS ADVFIX 6/BX; GCJ

APPLIED MEDICAL RESOURCES CFF71, 12X150 KII FIOS ADVFIX 6/BX; GCJ
Model Number CFF71
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device has been returned to applied medical for evaluation.A follow-up report will be provided upon completion of the investigation.The report is to follow up medwatch report (mw5079229).
 
Event or Problem Description
Name of procedure being performed: davinci robotic hernia lap repair.Event description: during surgery a piece of black rubber seal was found on top of the bowel.The surgeon removed it.The top of the trocar was removed and found that the piece matched the missing piece from the trocar.This was the port used for the davinci scope.This occurred at the end of the case and the case was completed with no patient injury.The device is available for return.Medwatch report (mw5079229) received via mail on (b)(6) 2018: at the end of robotic hernia repair, two pieces of black rubber noted on pts omentum visualized.Physician removed and irrigated abdomen to make sure no other pieces left.Black rubber pieces determined to have come from the black seal form the applied medical trocar.Dates of use: (b)(6) 2018.Diagnosis of reason for use: robotic lap hernia repair.Patient status: no patient injury occurred as a result of the event.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation, along with a rubber fragment.Visual inspection confirmed the complainant's experience of seal component separation.The duckbill and the septum, two rubber components of the seal, were damaged.The rubber fragment completed the missing portion on the duckbill.Based on the condition of the returned unit and the description of the event, it is likely that the reported event was caused by non-axial insertion or removal of asymmetrical instruments through the trocar.Applied medical's instructions for use states that, "extra care should be used when inserting angular and asymmetrical instruments, such as 'j' hooks.All instruments should be centered axially when inserted through the seal to prevent tearing." applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.This event is not reportable as it is unlikely to cause or contribute to death or serious injury.The report is to follow up medwatch report (mw5079229).
 
Event or Problem Description
Name of procedure being performed: davinci robotic hernia lap repair.Event description: during surgery a piece of black rubber seal was found on top of the bowel.The surgeon removed it.The top of the trocar was removed and found that the piece matched the missing piece from the trocar.This was the port used for the davinci scope.This occurred at the end of the case and the case was completed with no patient injury.The device is available for return.Medwatch report (mw5079229) received via mail on sep 05, 2018: at the end of robotic hernia repair, two pieces of black rubber noted on pts omentum visualized.Physician removed and irrigated abdomen to make sure no other pieces left.Black rubber pieces determined to have come from the black seal form the applied medical trocar.Dates of use: (b)(6) 2018.Diagnosis of reason for use: robotic lap hernia repair.Patient status: no patient injury occurred as a result of the event.
 
Additional Manufacturer Narrative
Correction: updated g6 "type of report" to follow-up number 1 as this was documented as follow-up number 2 in medwatch # 00089 - mfr 2027111-2018-00348 and follow-up number 3 in medwatch # 04344.
 
Event or Problem Description
Name of procedure being performed: davinci robotic hernia lap repair.Event description: during surgery a piece of black rubber seal was found on top of the bowel.The surgeon removed it.The top of the trocar was removed and found that the piece matched the missing piece from the trocar.This was the port used for the davinci scope.This occurred at the end of the case and the case was completed with no patient injury.The device is available for return.Medwatch report (mw5079229) received via mail on sep 05, 2018: at the end of robotic hernia repair, two pieces of black rubber noted on pts omentum visualized.Physician removed and irrigated abdomen to make sure no other pieces left.Black rubber pieces determined to have come from the black seal form the applied medical trocar.Dates of use: (b)(6)2018.Diagnosis of reason for use: robotic lap hernia repair.Patient status: no patient injury occurred as a result of the event.
 
Additional Manufacturer Narrative
Correction: updated g6 "type of report" to follow-up number 1 as this was documented as follow-up number 2 in medwatch # 00089 - mfr 2027111-2018-00348.
 
Event or Problem Description

Brand Name
CFF71, 12X150 KII FIOS ADVFIX 6/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
wendy kobayashi
22872 avenida empresa
rancho santa margarita, CA 92688
9497138059
MDR Report Key7865175
Report Number2027111-2018-00348
Device Sequence Number1703393
Product Code GCJ
UDI-Device Identifier00607915123048
UDI-Public(01)00607915123048(17)210315(30)01(10)1320445
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/15/2021
Device Model NumberCFF71
Device Catalogue Number101255901
Device Lot Number1320445
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2018
Supplement Date Received by Manufacturer08/16/2018
Not provided
08/16/2018
Initial Report FDA Received Date09/11/2018
Supplement Report FDA Received Date09/25/2023
09/28/2018
09/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown